MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 32MM I.D. SIZE KK WITH CONSTRAINING RING CONSTRAINED LINER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 32MM I.D. SIZE KK WITH CONSTRAINING RING CONSTRAINED LINER; PROSTHESIS, HIP
Catalog Number 00875801232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-02859.D10: cat #: 00784804400 / modular neck d 12/14 neck taper use with +0 heads only / lot #: 63789786.Cat #: 00877503202 / biolox⮠delta, ceramic femoral head, m, 㸠32/0, taper 12/14 / lot #: 2919486.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a hip revision approximately five years post implantation due to pain and a dislocation.During the revision, it was noted that the liner and ring were intact and that there was significant metal debris (black tissue) found in the wound site.Upon examination of the anterior neck, it was discovered that this item was grinding on the acetabular cup.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; d9; g3; h2; h3; h4; h6 visual examination of the returned product identified constraining ring shows deformation damage to the raised area from the modular neck articulating against the surface.Nicks and scratches are noted around the circumference.Constrained liner was not returned with the constraining ring for evaluation.The provided picture shows the neck within the hip, with black stained tissue surrounding it.However, the neck impingement and subsequent tissue damage is secondary to the dislocation.The complaint cannot be confirmed.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at that time.

Brand Name
32MM I.D. SIZE KK WITH CONSTRAINING RING CONSTRAINED LINER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17957828
Report Number0001822565-2023-02858
Device Sequence Number20613027
Product Code JDI
UDI-Device Identifier00889024151857
UDI-Public(01)00889024151857(17)221031(10)63830633
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number00875801232
Device Lot Number63830633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight77 KG